| Model Number |
68-1132 |
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow up report will be filed once the results have been completed.
Event or Problem Description
Distributor returned the npwt catalyst device directly to cardinal service center.Upon receipt at service center, device back cover was found to be melted due to overheating of the pump.
Additional Manufacturer Narrative
Supplemental report is being filed since investigation has been completed.The device was received for evaluation and tested for the issue reported, the back cover is melted due to overheating of the pump.There was no patient injury reported.Temperature testing of the returned complaint pump and bench testing of aged pumps as part of the investigation revealed that the back panel temperature of a functional pump can reach between 40 and 50 degrees celsius while in operation.Temperatures measured during the testing remained within the acceptable limit of 60 degrees celsius.The device housings plastic is composed of fire-retardant material which has a 5va flammability rating at the wall thickness in the design and complies with the ul 94 standard.According to ul, 5va is the maximum flammability protection rating possible, and the key to this safety is if the device or plastic is self-extinguishing and is intended to mitigate the likelihood of a burn or fire and to reduce risk to a patient or care giver.As a result, the back panel provides significant protection against fire and the risk assessment conducted indicated that the probability of a hazardous situation leading to harm was low related to overheating.